Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 118, NWS Blacksburg, VA

May 10, 2011Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2011, 7:11 PM EDT for Greenbrier County, West Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 7:11 PM EDT (23:11 UTC)
Expired
May 10, 2011, 8:15 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS51 KRNK 102311
SVRRNK
WVC025-110015-
/O.NEW.KRNK.SV.W.0118.110510T2311Z-110511T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 815 PM EDT.

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR RAINELLE...OR NEAR RUPERT...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUPERT...
  MEADOW BLUFF...
  MAXWELTON...
  GREENBRIER RIVER TRAIL...
  WHITE SULPHUR SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3784 8021 3768 8045 3769 8047 3769 8051
      3787 8080 3788 8076 3794 8081 3798 8078
      3802 8080 3809 8072 3810 8069 3817 8059
TIME...MOT...LOC 2311Z 306DEG 32KT 3799 8072

$$

RCS
2 follow-up statements
710 
WWUS51 KRNK 102331
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT TUE MAY 10 2011

WVC025-110015-
/O.CON.KRNK.SV.W.0118.000000T0000Z-110511T0015Z/
GREENBRIER WV-
731 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHERN GREENBRIER COUNTY...

AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MEADOW BLUFF...OR 7 MILES SOUTHEAST OF RUPERT...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MEADOW BLUFF...
  ASBURY...
  FAIRLEA...
  RONCEVERTE...
  ORGAN CAVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3805 8046 3784 8021 3768 8044 3768 8045
      3769 8047 3769 8051 3788 8076
TIME...MOT...LOC 2331Z 313DEG 29KT 3785 8060

$$

RCS
503 
WWUS51 KRNK 110005
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT TUE MAY 10 2011

WVC025-110016-
/O.EXP.KRNK.SV.W.0118.000000T0000Z-110511T0015Z/
GREENBRIER WV-
805 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENBRIER COUNTY
EXPIRES AT 815 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3805 8046 3784 8021 3768 8044 3768 8045
      3769 8047 3769 8051 3788 8076
TIME...MOT...LOC 0006Z 313DEG 29KT 3766 8034

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:25 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 10, 4:25 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WARM FRONT STRETCHING FROM KENTUCKY...THROUGH EXTREME WESTERN
VIRGINIA AND INTO NORTH CAROLINA WILL PROVIDE THE FOCUS FOR SHOWER AND
THUNDERSTORM ACTIVITY THROUGH AT LEAST THURSDAY ACROSS OUR REGION. A
STRONG DISTURBANCE PUSHING OVER THE REGION TONIGHT WILL RESULT IN
A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS FROM THE NORTH
CAROLINA FOOTHILLS INTO SOUTHEAST WEST VIRGINIA.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...AND
INTO THE EARLY MORNING HOURS OF WEDNESDAY AS A STRONG UPPER LEVEL
DISTURBANCE MOVES OVER A WARM FRONT...WHICH IS CURRENTLY SITUATED
FROM KENTUCKY...THROUGH EXTREME WESTERN VIRGINIA...INTO WESTERN
NORTH CAROLINA. WHILE A FEW STRONG THUNDERSTORMS HAVE ALREADY
DEVELOPED ACROSS OUR AREA...IT IS EXPECTED THAT THE BRUNT OF THE
THUNDERSTORM ACTIVITY IS STILL OVER KENTUCKY...AND WILL NOT ARRIVE
INTO OUR AREA UNTIL LATER THIS EVENING.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...WHICH BRINGS WITH
IT THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING...WE ARE ALSO CONSIDERING THE
POSSIBILITY OF LOCALIZED FLASH FLOODING DUE TO ABUNDANT MOISTURE
IN THE ATMOSPHERE. THE MAIN THREAT WILL BE FROM STORMS WHICH
DEVELOP REPEATEDLY OVER THE SAME LOCATIONS...WHICH MAY BE CAPABLE
OF DROPPING SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME.

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE THROUGH THE EARLY
MORNING HOURS OF WEDNESDAY...WITH RESIDUAL CLOUD COVER HANGING ON
THROUGH SUNRISE. DO NOT EXPECT MUCH CHANGE IN THE WEATHER PATTERN
THROUGH TOMORROW...WHICH WILL KEEP SHOWERS AND THUNDERSTORMS IN
THE FORECAST...ALBEIT NOT AS INTENSE OR AS WIDESPREAD.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
GOOD SURFACE CONVERGENCE INTO THE SW VA/NW NC MTNS JUST TO THE
EAST OF A PESKY WARM FRONT WILL KEEP SHWS AND STORMS IN THE
FORECAST FOR THE WESTERN CWA. AS SURFACE LOW PRESSURE ASSOCIATED
WITH A STRONG UPPER LOW ENTERS THE WESTERN OHIO VALLEY ON FRIDAY
AND FRIDAY NIGHT...STORMS WILL BECOME MORE NUMEROUS THAN ELEVATED
CONVECTION GENERALLY ON THURSDAY. DESPITE H85 TEMPS IN THE LOWER
TEENS...MAX T WILL BE LIMITED BY DESTRUCTIVE SUNSHINE. EXPECTING
RATHER SIMILAR TEMPS ACROSS THE CWA WITH HIGHS IN THE MID 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BIGGEST CHG TO THE LONG RANGE SUITE WAS A SOUTHERN SHIFT TO THE
TRACY OF THE CLOSED GYRE DRIFTING THROUGH THE MISSISSIPPI RIVER
VALLEY. THE ECMWF TAKES THE SYSTEM ALL THE WAY TO THE FLORIDA
PANHANDLE BY TUESDAY...SOMETHING WHICH WAS NOT SHOWN IN THE 0Z GFS
RUN. NOW THE 12Z GFS IS SHOWING A MORE SOUTHERN TRACK...BUT LESS
EXTREME THAN THE ECMWF. WHATEVER TRACK VERIFIES WILL NOT HAVE MUCH
AFFECT ON WEATHER...WITH SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS
EXPECTED. THE MORE SOUTHERN TRACK WOULD PROBABLY MEAN COOLER
TEMPS INTO THE EARLY NEXT WEEK...AND THE INHERITED FORECAST
ALREADY IS ON THE COLD SIDE OF GUIDANCE. WITH SLOW MOVING STORMS
LIKELY...AGAIN THERE EXISTS THE POTENTIAL FOR WATER PROBLEMS AT THE
END OF THE WEEKEND AND THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS ENTERED EXTREME
WESTERN VIRGINIA THIS AFTERNOON...NOT FAR TO THE WEST OF BLF.
SHOWERS AND THUNDERSTORMS HAVE JUST STARTED TO DEVELOP ALONG THE
BOUNDARY WITHIN THE PAST 1 TO 2 HOURS...A TREND THAT IS EXPECTED
TO CONTINUE AS THIS ACTIVITY MOVES INTO OUR AREA BEGINNING LATE
THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL PEAK THIS EVENING
AROUND 11/01Z...WITH LWB...BLF AND BCB LIKELY TO HAVE TSTMS ON
STATION. THE THREAT DECREASES FURTHER TO THE EAST...HOWEVER STILL
FEEL THAT ROA...LYH AND DAN HAVE A STRONG ENOUGH CHANCE OF
THUNDERSTORM ACTIVITY LATE THIS EVENING THAT HAVE INTRODUCED
WORDING IN THEIR TAFS. HEAVY RAIN IS LIKELY WITH THIS EVENINGS
THUNDERSTORM ACTIVITY...WHICH MAY CAUSE VISIBILITIES TO
TEMPORARILY FALL BELOW ONE HALF MILE. IN ADDITION...STORMS
AFFECTING BLF...LWB...BCB...AND ROA HAVE THE BEST CHANCES OF
BEING SEVERE DURING THE EVENING...WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE
REGION EACH DAY HEADING INTO THE COMING WEEKEND...PARTICULARLY
DURING THE AFTERNOONS AND EVENINGS. COVERAGE WILL BE BETTER ACROSS
THE WEST...AFFECTING BLF...LWB...AND BCB MORE SO THAN ROA...LYH
AND DAN...BUT EXPECT ALL AIRPORTS TO BE AFFECTED TO SOME DEGREE.

&&

.EQUIPMENT...
KFCX RADAR HAS BEEN RESTORED FOR THE TIME BEING. TECHNICIANS ARE
WORKING TO ENSURE ITS STABILITY THROUGH THIS EVENING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...KM
LONG TERM...KM
AVIATION...NF
EQUIPMENT...
Hazardous weather outlook, May 10, 4:38 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT TUE MAY 10 2011

NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-112045-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
MERCER-SUMMERS-MONROE-
438 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON AND THROUGH THIS EVENING. A FEW OF
THESE THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

IN ADDITION...WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALIZED
FLASH FLOODING MAY BECOME A THREAT LATE THIS EVENING WHERE STRONG
THUNDERSTORMS BEGIN TO DEVELOP REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE WOULD LIKE TO ACTIVATE THE SKYWARN
NETWORK THIS EVENING AT 7 PM.

NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-WVZ045-112045-
ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER-
438 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS
EVENING. WHILE THE GREATEST THREAT FOR SEVERE THUNDERSTORM
ACTIVITY WILL REMAIN TO THE WEST...CANNOT RULE OUT THAT A FEW
THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Local storm report, May 10, 5:23 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 SE DUGSPUR            36.79N 80.59W
05/10/2011  E2.00 INCH       CARROLL            VA   PUBLIC

            1.5 TO 2 INCH HAIL IS FALLING ON NESTER SCHOOL ROAD IN
            THE COMMUNITY OF DUGSPUR.

&&

16
Local storm report, May 10, 5:47 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 W LAUREL FORK         36.72N 80.54W
05/10/2011  E1.00 INCH       CARROLL            VA   PUBLIC

            HAIL AT LEAST 1 INCH IN DIAMETER IS FALLING ALONG
            DANVILLE PIKE.

&&

16
Local storm report, May 10, 5:58 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 WSW ARARAT            36.58N 80.58W
05/10/2011  E1.00 INCH       PATRICK            VA   PUBLIC

            1 INCH HAIL FELL ALONG WILLIS GAP ROAD.

&&

16
Local storm report, May 10, 6:47 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             DUBLIN                  37.12N 80.70W
05/10/2011  E0.75 INCH       PULASKI            VA   TRAINED SPOTTER

&&

16
Local storm report, May 10, 6:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             DUBLIN                  37.12N 80.70W
05/10/2011  E1.75 INCH       PULASKI            VA   PUBLIC

0651 PM     HAIL             DUBLIN                  37.12N 80.70W
05/10/2011  E1.00 INCH       PULASKI            VA   TRAINED SPOTTER

&&

16
Local storm report, May 10, 7:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             RICHLANDS               37.10N 81.80W
05/10/2011  E1.00 INCH       TAZEWELL           VA   TRAINED SPOTTER

&&

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:03 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe, Summers57 min
May 10, 6:49 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Monroe56 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.